Texas, 2018

Drought in Texas, June 1 to 30, 2018

June 1 to 30, 2018 · NWS EWX · 15 events in 15 counties and zones

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie,…

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie, Kendall, Kerr, and Llano in severe category (D2). Of these counties Dimmit, Edwards, Frio, Gillespie, Kerr, Kinney, Llano, Maverick, Val Verde, and Zavala had outdoor burn bans in effect at the end of the month. The main effects of the drought conditions were hydrological. The seven day stream flow averages for the Rio Grande, Pecos, Nueces, Guadalupe, and Colorado Rivers were below normal (10-24%) at the end of the month. Lake Amistad was 32.9 feet below Conservation Pool level, Medina Lake was 24.9 feet below, Canyon Lake was 5.1 feet below, and Lake Buchanan was 6.2 below. The Edwards Aquifer was 5.1 feet below average and 3.0 feet below the 2017 level. Fredericksburg was in Stage 3 water restrictions, New Braunfels was in Stage 2, and Uvalde was in Stage 1.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 31, 11:41 PM CST, 19 minutes earlier.

Area forecast discussion, May 31, 11:41 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1241 AM CDT Fri Jun 1 2018

.AVIATION...
The typical summertime pattern due to southerly flow and surface
moisture of morning stratocumulus is expected again tonight. MVFR
cigs have already begun to develop and should set in between 06z-08z
at the I-35 terminals. A drop to high end IFR cigs is possible
between 09-14z at the I-35 terminals as well. DRT will see a brief
period of MVFR cigs as the stratocumulus deck expands westward
beginning around 12z. Improvement at all TAF sites is expected
between 16z and 18z with mostly clear skies forecast for Friday
afternoon. Winds will become light out of the south and southeast
overnight picking up to between 10 and 15 knots tomorrow with some
higher gusts possible.

&&

.PREV DISCUSSION... /ISSUED 213 PM CDT Thu May 31 2018/

SHORT TERM (Tonight through Friday Night)...
An upper ridge will continue to control our local weather pattern,
which means more hot and dry.  Some areas in the west today have
been enjoying some extended cloudcover as some moisture is trapped
beneath a strong temperature inversion.  This is delaying the
heating along the Rio Grande but still feel that hitting high
temperatures above 100 degrees is still possible.  Will be
forecasting a return of early morning cloudiness to most of the CWA
and then more sun and heat for Friday afternoon.

LONG TERM (Saturday through Thursday)...
A wave moving across the Central and Northern Plains
will try to push a weak front or boundary south into our CWA on
Sunday.  Will keep the small 20 percent chance of rain we currently
have in the forecast for mainly Sunday evening....could also be late
Sunday afternoon over the far NE section of the CWA.  Should be
isolated at best. While we get less than 24 hours of a weak N or NE
wind, this boundary should quickly wash away by Monday and the hot
and dry will continue with more upper ridging establishing across the
desert southwest and West Texas. Our blended output was producing
a few areas of 20 pop mid week next week...have smoothed those out of
the forecast for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              98  75  99  75  98 /   0   0   0  -   20
Austin Bergstrom Intl Airport  97  75  98  74  98 /   0  -    0  -   20
New Braunfels Muni Airport     98  74  99  73  99 /   0  -    0   0  20
Burnet Muni Airport            97  73  99  74  95 /   0   0   0  10  10
Del Rio Intl Airport          102  77 104  77 102 /   0   0   0   0  10
Georgetown Muni Airport        97  74  98  74  96 /   0   0   0  10  10
Hondo Muni Airport            100  73 101  73  99 /   0   0   0   0  20
San Marcos Muni Airport        98  74  99  74  99 /   0  -    0  -   20
La Grange - Fayette Regional   97  75  98  75  97 /   0  -    0  -   10
San Antonio Intl Airport       99  75 100  75 100 /   0  -    0   0  20
Stinson Muni Airport           99  76  99  75 100 /   0  -    0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Treadway
Synoptic/Grids...Oaks
Hazardous weather outlook, May 31, 4:06 AM CST, 19 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
506 AM CDT Thu May 31 2018

TXZ171>173-183>194-202>209-217>225-228-011200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
506 AM CDT Thu May 31 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Heat index values this afternoon will peak up to 108 degrees
close to the Rio Grande with 98 to 105 degree values elsewhere.
Residents and visitors to the area are urged to take precautions
for heat illness. Take frequent breaks from the heat, wear
lightweight and loose-fitting clothing, and drink plenty of water.
In addition, never leave children or pets unattended in
vehicles...Look Before You Lock.

No other hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat indices across the Rio Grande region could reach up to 108
degrees again on Friday. Otherwise, heat index values each
afternoon will peak around 100 to 106 degrees across most areas
with the exception of the Hill Country.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Bandera

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Bandera forecast zone
Reported by
Official NWS Observations
Coordinates
29.747, -99.246 (the zone’s center; the record gives no point)

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie, Kendall, Kerr, and Llano in severe category (D2). Of these counties Dimmit, Edwards, Frio, Gillespie, Kerr, Kinney, Llano, Maverick, Val Verde, and Zavala had outdoor burn bans in effect at the end of the month. The main effects of the drought conditions were hydrological. The seven day stream flow averages for the Rio Grande, Pecos, Nueces, Guadalupe, and Colorado Rivers were below normal (10-24%) at the end of the month. Lake Amistad was 32.9 feet below Conservation Pool level, Medina Lake was 24.9 feet below, Canyon Lake was 5.1 feet below, and Lake Buchanan was 6.2 below. The Edwards Aquifer was 5.1 feet below average and 3.0 feet below the 2017 level. Fredericksburg was in Stage 3 water restrictions, New Braunfels was in Stage 2, and Uvalde was in Stage 1.

Drought, Comal

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Comal forecast zone
Reported by
Official NWS Observations
Coordinates
29.808, -98.278 (the zone’s center; the record gives no point)

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie, Kendall, Kerr, and Llano in severe category (D2). Of these counties Dimmit, Edwards, Frio, Gillespie, Kerr, Kinney, Llano, Maverick, Val Verde, and Zavala had outdoor burn bans in effect at the end of the month. The main effects of the drought conditions were hydrological. The seven day stream flow averages for the Rio Grande, Pecos, Nueces, Guadalupe, and Colorado Rivers were below normal (10-24%) at the end of the month. Lake Amistad was 32.9 feet below Conservation Pool level, Medina Lake was 24.9 feet below, Canyon Lake was 5.1 feet below, and Lake Buchanan was 6.2 below. The Edwards Aquifer was 5.1 feet below average and 3.0 feet below the 2017 level. Fredericksburg was in Stage 3 water restrictions, New Braunfels was in Stage 2, and Uvalde was in Stage 1.

Drought, Dimmit

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Dimmit forecast zone
Reported by
Official NWS Observations
Coordinates
28.423, -99.757 (the zone’s center; the record gives no point)

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie, Kendall, Kerr, and Llano in severe category (D2). Of these counties Dimmit, Edwards, Frio, Gillespie, Kerr, Kinney, Llano, Maverick, Val Verde, and Zavala had outdoor burn bans in effect at the end of the month. The main effects of the drought conditions were hydrological. The seven day stream flow averages for the Rio Grande, Pecos, Nueces, Guadalupe, and Colorado Rivers were below normal (10-24%) at the end of the month. Lake Amistad was 32.9 feet below Conservation Pool level, Medina Lake was 24.9 feet below, Canyon Lake was 5.1 feet below, and Lake Buchanan was 6.2 below. The Edwards Aquifer was 5.1 feet below average and 3.0 feet below the 2017 level. Fredericksburg was in Stage 3 water restrictions, New Braunfels was in Stage 2, and Uvalde was in Stage 1.

Drought, Edwards

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Edwards forecast zone
Reported by
Official NWS Observations
Coordinates
29.983, -100.305 (the zone’s center; the record gives no point)

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie, Kendall, Kerr, and Llano in severe category (D2). Of these counties Dimmit, Edwards, Frio, Gillespie, Kerr, Kinney, Llano, Maverick, Val Verde, and Zavala had outdoor burn bans in effect at the end of the month. The main effects of the drought conditions were hydrological. The seven day stream flow averages for the Rio Grande, Pecos, Nueces, Guadalupe, and Colorado Rivers were below normal (10-24%) at the end of the month. Lake Amistad was 32.9 feet below Conservation Pool level, Medina Lake was 24.9 feet below, Canyon Lake was 5.1 feet below, and Lake Buchanan was 6.2 below. The Edwards Aquifer was 5.1 feet below average and 3.0 feet below the 2017 level. Fredericksburg was in Stage 3 water restrictions, New Braunfels was in Stage 2, and Uvalde was in Stage 1.

Drought, Frio

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Frio forecast zone
Reported by
Official NWS Observations
Coordinates
28.868, -99.108 (the zone’s center; the record gives no point)

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie, Kendall, Kerr, and Llano in severe category (D2). Of these counties Dimmit, Edwards, Frio, Gillespie, Kerr, Kinney, Llano, Maverick, Val Verde, and Zavala had outdoor burn bans in effect at the end of the month. The main effects of the drought conditions were hydrological. The seven day stream flow averages for the Rio Grande, Pecos, Nueces, Guadalupe, and Colorado Rivers were below normal (10-24%) at the end of the month. Lake Amistad was 32.9 feet below Conservation Pool level, Medina Lake was 24.9 feet below, Canyon Lake was 5.1 feet below, and Lake Buchanan was 6.2 below. The Edwards Aquifer was 5.1 feet below average and 3.0 feet below the 2017 level. Fredericksburg was in Stage 3 water restrictions, New Braunfels was in Stage 2, and Uvalde was in Stage 1.

Drought, Gillespie

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Gillespie forecast zone
Reported by
Official NWS Observations
Coordinates
30.318, -98.946 (the zone’s center; the record gives no point)

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie, Kendall, Kerr, and Llano in severe category (D2). Of these counties Dimmit, Edwards, Frio, Gillespie, Kerr, Kinney, Llano, Maverick, Val Verde, and Zavala had outdoor burn bans in effect at the end of the month. The main effects of the drought conditions were hydrological. The seven day stream flow averages for the Rio Grande, Pecos, Nueces, Guadalupe, and Colorado Rivers were below normal (10-24%) at the end of the month. Lake Amistad was 32.9 feet below Conservation Pool level, Medina Lake was 24.9 feet below, Canyon Lake was 5.1 feet below, and Lake Buchanan was 6.2 below. The Edwards Aquifer was 5.1 feet below average and 3.0 feet below the 2017 level. Fredericksburg was in Stage 3 water restrictions, New Braunfels was in Stage 2, and Uvalde was in Stage 1.

Drought, Kendall

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Kendall forecast zone
Reported by
Official NWS Observations
Coordinates
29.945, -98.712 (the zone’s center; the record gives no point)

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie, Kendall, Kerr, and Llano in severe category (D2). Of these counties Dimmit, Edwards, Frio, Gillespie, Kerr, Kinney, Llano, Maverick, Val Verde, and Zavala had outdoor burn bans in effect at the end of the month. The main effects of the drought conditions were hydrological. The seven day stream flow averages for the Rio Grande, Pecos, Nueces, Guadalupe, and Colorado Rivers were below normal (10-24%) at the end of the month. Lake Amistad was 32.9 feet below Conservation Pool level, Medina Lake was 24.9 feet below, Canyon Lake was 5.1 feet below, and Lake Buchanan was 6.2 below. The Edwards Aquifer was 5.1 feet below average and 3.0 feet below the 2017 level. Fredericksburg was in Stage 3 water restrictions, New Braunfels was in Stage 2, and Uvalde was in Stage 1.

Drought, Kerr

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Kerr forecast zone
Reported by
Official NWS Observations
Coordinates
30.062, -99.350 (the zone’s center; the record gives no point)

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie, Kendall, Kerr, and Llano in severe category (D2). Of these counties Dimmit, Edwards, Frio, Gillespie, Kerr, Kinney, Llano, Maverick, Val Verde, and Zavala had outdoor burn bans in effect at the end of the month. The main effects of the drought conditions were hydrological. The seven day stream flow averages for the Rio Grande, Pecos, Nueces, Guadalupe, and Colorado Rivers were below normal (10-24%) at the end of the month. Lake Amistad was 32.9 feet below Conservation Pool level, Medina Lake was 24.9 feet below, Canyon Lake was 5.1 feet below, and Lake Buchanan was 6.2 below. The Edwards Aquifer was 5.1 feet below average and 3.0 feet below the 2017 level. Fredericksburg was in Stage 3 water restrictions, New Braunfels was in Stage 2, and Uvalde was in Stage 1.

Drought, Kinney

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Kinney forecast zone
Reported by
Official NWS Observations
Coordinates
29.350, -100.418 (the zone’s center; the record gives no point)

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie, Kendall, Kerr, and Llano in severe category (D2). Of these counties Dimmit, Edwards, Frio, Gillespie, Kerr, Kinney, Llano, Maverick, Val Verde, and Zavala had outdoor burn bans in effect at the end of the month. The main effects of the drought conditions were hydrological. The seven day stream flow averages for the Rio Grande, Pecos, Nueces, Guadalupe, and Colorado Rivers were below normal (10-24%) at the end of the month. Lake Amistad was 32.9 feet below Conservation Pool level, Medina Lake was 24.9 feet below, Canyon Lake was 5.1 feet below, and Lake Buchanan was 6.2 below. The Edwards Aquifer was 5.1 feet below average and 3.0 feet below the 2017 level. Fredericksburg was in Stage 3 water restrictions, New Braunfels was in Stage 2, and Uvalde was in Stage 1.

Drought, Llano

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Llano forecast zone
Reported by
Official NWS Observations
Coordinates
30.706, -98.684 (the zone’s center; the record gives no point)

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie, Kendall, Kerr, and Llano in severe category (D2). Of these counties Dimmit, Edwards, Frio, Gillespie, Kerr, Kinney, Llano, Maverick, Val Verde, and Zavala had outdoor burn bans in effect at the end of the month. The main effects of the drought conditions were hydrological. The seven day stream flow averages for the Rio Grande, Pecos, Nueces, Guadalupe, and Colorado Rivers were below normal (10-24%) at the end of the month. Lake Amistad was 32.9 feet below Conservation Pool level, Medina Lake was 24.9 feet below, Canyon Lake was 5.1 feet below, and Lake Buchanan was 6.2 below. The Edwards Aquifer was 5.1 feet below average and 3.0 feet below the 2017 level. Fredericksburg was in Stage 3 water restrictions, New Braunfels was in Stage 2, and Uvalde was in Stage 1.

Drought, Maverick

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Maverick forecast zone
Reported by
Official NWS Observations
Coordinates
28.743, -100.314 (the zone’s center; the record gives no point)

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie, Kendall, Kerr, and Llano in severe category (D2). Of these counties Dimmit, Edwards, Frio, Gillespie, Kerr, Kinney, Llano, Maverick, Val Verde, and Zavala had outdoor burn bans in effect at the end of the month. The main effects of the drought conditions were hydrological. The seven day stream flow averages for the Rio Grande, Pecos, Nueces, Guadalupe, and Colorado Rivers were below normal (10-24%) at the end of the month. Lake Amistad was 32.9 feet below Conservation Pool level, Medina Lake was 24.9 feet below, Canyon Lake was 5.1 feet below, and Lake Buchanan was 6.2 below. The Edwards Aquifer was 5.1 feet below average and 3.0 feet below the 2017 level. Fredericksburg was in Stage 3 water restrictions, New Braunfels was in Stage 2, and Uvalde was in Stage 1.

Drought, Real

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Real forecast zone
Reported by
Official NWS Observations
Coordinates
29.832, -99.822 (the zone’s center; the record gives no point)

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie, Kendall, Kerr, and Llano in severe category (D2). Of these counties Dimmit, Edwards, Frio, Gillespie, Kerr, Kinney, Llano, Maverick, Val Verde, and Zavala had outdoor burn bans in effect at the end of the month. The main effects of the drought conditions were hydrological. The seven day stream flow averages for the Rio Grande, Pecos, Nueces, Guadalupe, and Colorado Rivers were below normal (10-24%) at the end of the month. Lake Amistad was 32.9 feet below Conservation Pool level, Medina Lake was 24.9 feet below, Canyon Lake was 5.1 feet below, and Lake Buchanan was 6.2 below. The Edwards Aquifer was 5.1 feet below average and 3.0 feet below the 2017 level. Fredericksburg was in Stage 3 water restrictions, New Braunfels was in Stage 2, and Uvalde was in Stage 1.

Drought, Uvalde

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Uvalde forecast zone
Reported by
Official NWS Observations
Coordinates
29.357, -99.762 (the zone’s center; the record gives no point)

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie, Kendall, Kerr, and Llano in severe category (D2). Of these counties Dimmit, Edwards, Frio, Gillespie, Kerr, Kinney, Llano, Maverick, Val Verde, and Zavala had outdoor burn bans in effect at the end of the month. The main effects of the drought conditions were hydrological. The seven day stream flow averages for the Rio Grande, Pecos, Nueces, Guadalupe, and Colorado Rivers were below normal (10-24%) at the end of the month. Lake Amistad was 32.9 feet below Conservation Pool level, Medina Lake was 24.9 feet below, Canyon Lake was 5.1 feet below, and Lake Buchanan was 6.2 below. The Edwards Aquifer was 5.1 feet below average and 3.0 feet below the 2017 level. Fredericksburg was in Stage 3 water restrictions, New Braunfels was in Stage 2, and Uvalde was in Stage 1.

Drought, Val Verde

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Val Verde forecast zone
Reported by
Official NWS Observations
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie, Kendall, Kerr, and Llano in severe category (D2). Of these counties Dimmit, Edwards, Frio, Gillespie, Kerr, Kinney, Llano, Maverick, Val Verde, and Zavala had outdoor burn bans in effect at the end of the month. The main effects of the drought conditions were hydrological. The seven day stream flow averages for the Rio Grande, Pecos, Nueces, Guadalupe, and Colorado Rivers were below normal (10-24%) at the end of the month. Lake Amistad was 32.9 feet below Conservation Pool level, Medina Lake was 24.9 feet below, Canyon Lake was 5.1 feet below, and Lake Buchanan was 6.2 below. The Edwards Aquifer was 5.1 feet below average and 3.0 feet below the 2017 level. Fredericksburg was in Stage 3 water restrictions, New Braunfels was in Stage 2, and Uvalde was in Stage 1.

Drought, Zavala

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Zavala forecast zone
Reported by
Official NWS Observations
Coordinates
28.866, -99.761 (the zone’s center; the record gives no point)

Most of the Hill Country and Rio Grande Plains region received less than 25% of normal precipitation during the month of June. Drought conditions worsened across South Central Texas with Kinney and Maverick Counties entering exceptional drought category (Stage D4), Dimmit, Uvalde, Real, Val Verde, and Zavala moving into extreme category (D3), and Bandera, Comal, Edwards, Frio, Gillespie, Kendall, Kerr, and Llano in severe category (D2). Of these counties Dimmit, Edwards, Frio, Gillespie, Kerr, Kinney, Llano, Maverick, Val Verde, and Zavala had outdoor burn bans in effect at the end of the month. The main effects of the drought conditions were hydrological. The seven day stream flow averages for the Rio Grande, Pecos, Nueces, Guadalupe, and Colorado Rivers were below normal (10-24%) at the end of the month. Lake Amistad was 32.9 feet below Conservation Pool level, Medina Lake was 24.9 feet below, Canyon Lake was 5.1 feet below, and Lake Buchanan was 6.2 below. The Edwards Aquifer was 5.1 feet below average and 3.0 feet below the 2017 level. Fredericksburg was in Stage 3 water restrictions, New Braunfels was in Stage 2, and Uvalde was in Stage 1.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 762192, 762193, 762194, 762195, 762196, 762197, 762198, 762199, 762200, 762201, 762203, 762204, 762205, 762206, 762207.